MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE NEEDLE DRIVER
Model Number 420006-12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure that the instrument tip dropped into patient body.Dvstat was called and the customer wanted to know the instrument tip material.Customer wanted to know whether this instrument tip can be scanned by ct.Tse stated to the caller that it can be scanned by ct.The surgeon reported that the fragment has been removed using laparoscopic instruments under x-ray guidance, and the patient is in stable condition.
 
Additional Manufacturer Narrative
Large needle instrument has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, h11.Device evaluation: intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The large needle driver instrument was analyzed and found to have a detached carbide insert on one grip.The carbide insert was not returned.The grips and other components surrounding the carbide insert did not exhibit damage that would have contributed to the detached insert.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23864842
Report Number2955842-2025-49389
Device Sequence Number4551961
Product Code NAY
UDI-Device Identifier00886874111192
UDI-Public(01)00886874111192(10)K10240509
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number420006-12
Device Catalogue Number420006
Device Lot NumberK10240509 0153
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown